Morphine neurotoxicity - page 2

I'm reading a lot about neurotoxicity seizures and hyperalgesia occurring due to morphine being administered around the clock even after a patients kidneys have stopped putting out urine and pt has... Read More

  1. Visit  tewdles profile page
    0
    Yeah, talk it over with the doc...a decrease in the dose of morphine and a bit of a boost in the ativan may help.
  2. Visit  bargainsmarts profile page
    0
    At our inpatient hospice when we have a patient who begins to exhibit signs of neurotoxicity we often will start a ketamine infusion. This allows us to back off of the morphine and maintain pain control. The last thing you want is a patient ending their life with seizures, that is not comfort care. A very short but informative article: ketamine_use
  3. Visit  MomRN0913 profile page
    1
    Very well said. The patient ended up dying Friday. Not the best most peaceful death. I do use what I can within our parameters. She was comfortable, yes, but there were so many other processes that were hard to handle for the family.

    I'm not worried at all about thinking if I gave a med if it was killing the patient. I just want to make sure that med is providing comfort. What bothered me so much was that the patient was as comfortable as I hoped she would be.

    I do actually love hospice but I will be leaving very soon. My company is no good, I also do a lot of home are and carry a 20+ patient load. I'm too scared to give hospice another shot elsewhere thinking I will be in the same situation.


    But caring for these hospice patients have taught me so much and it's an experience I truly value.
    tewdles likes this.


Nursing Jobs in every specialty and state. Visit today and find your dream job.

Top
close
close